What a frustrating farce

Hi all I had my rheumy app yesterday after a major flare, as I have had to take large doses of oral steroids for two weeks just to be able to get out of bed, I failed my DAS score by half a point. The nurse was devastated for me as she could see my painful swollen feet and collar bones. My hands and wrists were just not swollen enough!! I pleaded my case of being in agony without the steroids and three DMARDS not working but no good. So have to go away and reduce steroids be in agony and report back in two weeks. It is a good job us RA people are made of strong stuff. I guess a few of you have been here.Any advice gratefully received.

Hope you are all pain free as possible.

Lorraine x

6 Replies

  • Keep on fighting and don't give in. Lorraine i know it is hard for you,but if you reduce the steroids and then go back in two weeks time they will see you need help.xxx

  • Hi many thanks I will keep fighting, good job we are made of strong stuff, I know you have it tough.

    Lorraine x

  • Hello Lorraine

    Sorry for your pain

    When we take some of these strong medications sometimes the risks of such potent medications can become counter productive to our health and even Specialists will not want to push your body any further in that given direction.

    These medications can have severe effects on your immune system so they are looking after your health interests. by reducing those risks, this can feel harsh and uncaring. It has been done in your best interests

    Be brave and keep fighting your corner, hopefully the flare you are suffering will calm soon

    All the best


  • Oh that is barbaric. I am so sorry for you I cannot believe it. Best wishes and good luck

  • I know just how you feel, I was in the same place for months. A good friend who has had RA for many years gave me some advice, which I followed. She said that it was so easy to minimise your pain, you must always remember that the nurse can't feel your pain , and although it may go against the grain, you need to say "ow" when pressure is applied to your joints, even if you don't want to sound a wimp!!! I realised that I had been reluctant to do that, but at my next appt my DAS was skyhigh and I got the help I needed........although rituximab was disastrous, and I'm waiting to see if embrel will help! Good luck!

  • I`m so sorry you haven`t got anywhere yet Lorraine. Fingers crossed that you get somewhere next time xxx

You may also like...